Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 256, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1992, 11:11 PM CDT for Okfuskee County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 1992, 11:11 PM CDT (04:11 UTC)
- Expired
- Aug 5, 1992, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okfuskee County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:30 PM CDT | Hail 0.88 | Okfuskee, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3180 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 25.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:04 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 4, 9:04 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT TUE AUG 4 1992 SFC BNDRY LOCATED OVR XTRM SRN PART OF STATE THIS EVNG. LATEST ADAP SHOWING BEST INSTBLTY ALSO OVR THIS AREA ALONG WITH GOOD MOISTR CONVG. SCTD RW/TRW HAVE BEEN ON THE INCRS OVR PITTSBURG AND MCINTOSH COUNTIES PAST HR. WL UP THE POPS ACRS THE AREA FOR TNGT...ALONG WITH A FEW MINOR MIN TEMP ADJSTMNTS. ...04... .OK...NONE.
In the hours before
Special weather statement, Aug 4, 9:04 PM CDT, 2 hours 7 minutes before
OKC091-121-050400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT TUE AUG 4 1992 ..STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER PITTSBURG AND MCINTOSH COUNTIES... AT 857 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED STRONG THUNDERSTORMS THAT HAVE RAPIDLY DEVELOPED OVER MCINTOSH AND PITTSBURG COUNTIES. THE STRONG THUNDERSTORMS WERE LOCATED FROM 10 MILES NORTHEAST OF VERNON TO NEAR HAYWOOD. MOVEMENT WAS EAST 20 MILES AN HOUR. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. SMALL HAIL AND WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE AS WELL. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 67 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Aug 4, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Aug 5, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 58 min |
| Aug 5, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 69 min |
| Aug 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Aug 5, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Aug 5, 2:41 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
| Aug 5, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 69 min |
| Aug 5, 3:33 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 42 min |
| Aug 5, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Aug 5, 5:07 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 5, 5:25 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 65 min |
| Aug 5, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 45 min |
| Aug 5, 7:22 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Aug 5, 9:03 AM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.